Volume 13, issue 1 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
On the Turaev–Viro endomorphism and the colored Jones polynomial

Xuanting Cai and Patrick M Gilmer

Algebraic & Geometric Topology 13 (2013) 375–408

By applying a variant of the TQFT constructed by Blanchet, Habegger, Masbaum and Vogel and using a construction of Ohtsuki, we define a module endomorphism for each knot K by using a tangle obtained from a surgery presentation of K. We show that it is strong shift equivalent to the Turaev–Viro endomorphism associated to K. Following Viro, we consider the endomorphisms that one obtains after coloring the meridian and the longitude of the knot. We show that the traces of these endomorphisms encode the same information as the colored Jones polynomials of K at a root of unity. Most of the discussion is carried out in the more general setting of infinite cyclic covers of 3–manifolds.

TQFT, quantum invariant, surgery presentation, strong shift equivalence, $3$–manifold, knot
Mathematical Subject Classification 2010
Primary: 57M25, 57M27, 57R56
Received: 20 February 2012
Revised: 9 September 2012
Accepted: 17 September 2012
Published: 5 March 2013
Xuanting Cai
Department of Mathematics
Louisiana State University
363 Lockett Hall
Baton Rouge, LA 70803
Patrick M Gilmer
Department of Mathematics
Louisiana State University
376 Lockett Hall
Baton Rouge, LA 70803